Texas, 2004

Hail in Texas, November 23, 2004

November 23, 2004 · NWS EWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Nov 23, 3:25 AM CST, 5 hours 30 minutes earlier.

Area forecast discussion, Nov 23, 3:25 AM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 AM CST TUE NOV 23 2004

.DISCUSSION...
WE ARE NOW HEADING INTO THE LAST PART OF THIS PROLONGED RAIN AND
SEVERE EL NINO EVENT WITH ACTIVITY DEVELOPING IN TWO AREAS. STORMS
OVER CENTRAL SECTIONS ARE A RESULT OF LOW LEVEL ISENTROPIC LIFT
WHILE ACTIVITY IN SW TX HAS FORMED IN ADVANCE OF AN UPPER LOW
APPROACHING FROM WRN NM. GFS WILL BE MODEL OF CHOICE TODAY...THOUGH
THE TRACK OF THE LOW IS NE AND A BIT FASTER THAN GFS.

EXPECTING STORMS IN CENTRAL SECTIONS TO CONTINUE THROUGH MORNING AS
COLD FRONT MOVES ACROSS SWRN TX. FRONT WILL ARRIVE IN SC TX BY
EARLY AFTN AND CROSS BY EARLY EVENING.  HAVE EXTENDED FF WATCH FOR
ERN HALF OF AREA TO 6 PM AS THE SLIGHT TURN OF THIS UPPER LOW TO THE
NE WILL DELAY ARRIVAL OF COLD FRONT A FEW HOURS. STORMS ALONG AND IN
ADVANCE OF FRONT THIS AFTN WILL TAKE ADVANTAGE OF PWAT VALUES 1.2
WEST TO 1.6 EAST...POSITION UNDER LEFT FRONT OF STRONG H2 JET...AND
CAPES FROM 2500 TO 3000 TO PRODUCE BOTH HEAVY RAIN AND SEVERE THREAT.
FORECAST SOUNDINGS INDICATE ENOUGHG TURNING IN LOW LEVELS AND SPEED
SHEAR ALOFT TO BUILD SUPERCELLS. WILL MENTION HEAVY RAIN THROUGH THE
DAY AND SEVERE THIS AFTN. ISOLATED TORNADOES ARE POSSIBLE THIS AFTN.

STORMS SHOULD EXIT SERN COUNTIES BY EARLY EVENING AS DRIER...COOLER
AIR ENTERS FROM NW. COLDER AIR ARRIVES LATE TONITE AND TOMORROW
MORNING. THIS WILL BE A BIG CHANGE IN AIRMASS...WITH LOWS ON THU
AND FRI MORNING IN THE 30S AND 40S.

EXTENDED FORECAST INDICATES RAIN-FREE CONDITIONS THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  50  62  36 /  80  10   0   0
AUSTIN BERGSTROM INTL AIRPORT  72  48  62  35 /  80  10   0   0
DEL RIO INTL AIRPORT           74  48  65  37 /  50   0   0   0
SAN ANTONIO INTL AIRPORT       75  48  62  37 /  80  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
DENSE FOG ADVY ALONG/EAST OF IH35 THRU 8 AM.
FFA ERN HILL COUNTRY AND ALONG/EAST OF IH35 THRU 6 PM.

&&

09/04
Hazardous weather outlook, Nov 23, 6:00 AM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CST TUE NOV 23 2004

TXZ171>173-183>194-202>209-217>225-228-241200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH FOR FLASH FLOODING CONTINUES UNTIL 6 PM THIS EVENING
ALONG AND EAST OF A MOUNTAIN HOME TO PEARSALL LINE.

THIS MORNING...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE NORTH OF A WARM FRONT THAT WILL MOVE NORTH ACROSS SOUTH
CENTRAL TEXAS. LOCALLY HEAVY RAINFALL IS POSSIBLE.

THIS AFTERNOON AND EVENING...A SQUALL LINE WITH SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG A DRYLINE OR COLD FRONT THAT WILL
MOVE ACROSS SOUTH CENTRAL TEXAS AHEAD OF AN UPPER LEVEL DISTURBANCE
THAT WILL MOVE ACROSS NORTHWESTERN TEXAS. HEAVY RAINFALL AND SEVERE
STORMS CAN BE EXPECTED. LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO THIS EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Travis

When
November 23, 8:55 AM CST to 9:00 AM CST
Where
Travis County, Austin
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
30.283, -97.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428761.